Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Connections with exotic holonomy

Author: Lorenz J. Schwachhöfer
Journal: Trans. Amer. Math. Soc. 345 (1994), 293-321
MSC: Primary 53C05; Secondary 53C30
MathSciNet review: 1250825
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Berger [Ber] partially classified the possible irreducible holonomy representations of torsion free connections on the tangent bundle of a manifold. However, it was shown by Bryant [Bry] that Berger's list is incomplete. Connections whose holonomy is not contained on Berger's list are called exotic.

We investigate a certain 4-dimensional exotic holonomy representation of $ Sl(2,\mathbb{R})$. We show that connections with this holonomy are never complete and do not exist on compact manifolds. We give explicit descriptions of these connections on an open dense set and compute their groups of symmetry.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C05, 53C30

Retrieve articles in all journals with MSC: 53C05, 53C30

Additional Information

PII: S 0002-9947(1994)1250825-X
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia